... 2/ day. I have now been on sub for almost 2 weeks. Tomorrow I see my Dr for new rx. I will have him change to 3/day instead of running out. Is it no.1 dangerous to switch and no 2 because I was on suboxone for 13 day's now, how long will oxycodone take to get in system. Should I quit taking suboxone? Thanks
suboxone takes about 3 days on average at a dose of 8 mgs per day to wear off enough for you to take the oxy and feel them. It is NOT good to alternate between the 2, suboxone is a long acting opiate replacement, and you are actually going to make your tolerance even higher if you Keep doing that. This is not meant as a judgement at all, so please don't take it that way. What kind of happens basically when a person becomes opiate dependent is the neurotransmitters in the brain become weakened and won't transmit the signal as well as they once did, so, the receptor sites don't send the brain's own opiate out, but the body loves the opiate, so the tolerance to it builds. If you keep alternating subs and oxy, it is really going to go up. Tapering off substances like oxy and subs is difficult, but gives that system in the brain a chance to work again, and for many people, it will. Some people should stay on their pain meds, and there are longer acting medications.
Don't be surpised if your dr tries to change you to something like ms contin, the patch or opana, they are under pressure to reduce the number of chronic pain patients they have. It may not happen this visit, but it could happen soon. just for shiggles, go and look suboxone up in wikipedia.org and see what it says about how strong it is, you may see then why I say not to alternate them. Promise, it is not a judgement, just for your safety and comfort. Be well, Patti
Speck... you really need to decide which drug you want or need to be on.
Are you addicted to the oxycodone?? If u r, do you want to come off... OR... do u still need the oxy for pain relief. All that Patt says is correct..she is the resident guru here on suboxone and tapering that drug... so DO listen to her. When you see your doc u need to be forthcoming about what u r doing. Did he prescribe the subs along with the oxy? I also am not being judgmental on what u r taking but, as patti said, u r not going to get relief from the oxy if u have sub in your bloodstream and attached to the receptor sites in your brain. Like patti said it is going to take at least 3-4 days before the oxy will b effective.
If u want to go off of the oxy without the horrible withdrawal symptoms u need to b off oxy for 24 hrs until u r n partial WD from it... then u can start taking the subs and not experience the withdrawal symptoms. Then your doc can adjust your dose accordingly. You need to go to a doctor who is familiar with suboxone... surprisingly... not all docs know about treatment with suboxone. U can go to the suboxone website and find a doctor n your area who is experienced with it.
So... that being said... this is all I can tell or help u with for now.
Please decide what you want or need re: the two drugs... plus PLEASE discuss this with your doc... don't do this on your own. I hope this has helped u...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Aug 2009 • 3 answers
Posted 13 Jan 2010 • 1 answer
Posted 22 Mar 2010 • 2 answers
Hi everyone - Started Suboxone 8mg film 3x a day for a week now... when can I start to taper off? I?
Posted 3 Nov 2011 • 2 answers
Suboxone - I have been taking subs for about one year now I am taking 4mgs twice a day I have 6 8mg?
Posted 24 Nov 2011 • 4 answers